Alert archive / Illinois / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 99, NWS Chicago, IL

September 11, 2000Boone County, McHenry County, Illinois

NWS Chicago, IL issued this severe thunderstorm warning at Sep 11, 2000, 1:07 PM CDT for Boone County, McHenry County, Illinois. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 11, 2000, 1:07 PM CDT (18:07 UTC)
Expired
Sep 11, 2000, 1:30 PM CDT
In force
23 min
Issued by
NWS Chicago, IL
Area
Whole counties

Counties Boone County, IL, McHenry County, IL

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 6.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2000-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1636 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2000-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1636 J/kg
Mixed-layer CIN
-239 J/kg
Mixed-layer LCL
1387 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLOT 111807
SVRCHI
TTAA00 KCHI 111807

ILC007-111-111830-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO IL
107 PM CDT MON SEP 11 2000

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOONE COUNTY IN NORTH CENTRAL ILLINOIS
  MCHENRY COUNTY IN NORTHEAST ILLINOIS

* UNTIL 130 PM CDT

* AT 102 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER
  CAPRON...OR ABOUT 8 MILES SOUTHWEST OF HARVARD...MOVING EAST AT 30
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  3 MILES SOUTH OF HARVARD AT 115 PM CDT
  4 MILES WEST OF WONDER LAKE...5 MILES NORTH OF WOODSTOCK...6 MILES
  SOUTH OF HEBRON...6 MILES NORTHWEST OF BULL VALLEY AT 130 PM CDT

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING
 DAMAGING WINDS GREATER THAN 60 MILES AN HOUR.
 VERY HEAVY RAINFALL...WHICH MAY CAUSE LOCALIZED FLOODING.
 VERY FREQUENT AND DEADLY CLOUD TO GROUND LIGHTNING.

$$
WILSON

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 3:25 AM CDT, 9 hours 42 minutes earlier.

Area forecast discussion, Sep 11, 3:25 AM CDT, 9 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO IL
325 AM CDT MON SEP 11 2000

SURFACE ANALYSIS PUT FRONT WELL TO THE NORTH ACROSS CENTRAL
WISCONSIN THIS MORNING. FORECAST AREA WILL BE IN THE WARM SECTOR
TODAY WAITING FOR SHORT WAVE IN MONTANA TO DIG UPPER TROUGH AND
BEGIN SOUHTWARD MOVEMENT OF FRONT.

AHEAD OF THE FRONT AN GOOD AMOUNT OF LOW LEVEL MOISTURE WITH
DEWPOINTS AROUND 70, STRONG DIVERGENCE ALOFT, AND STRONG DYNAMICS
SHOULD MAKE FOR RATHER VIGOROUS THUNDERSTORM ACTIVITY TONIGHT ACROSS
THE AREA. FORECAST SOUNDINGS INDICATE LI/S DECREASING TO ABOUT -9
THIS AFTERNOON AHEAD OF THE FRONT. TIME CROSS SECTIONS PUT THE MAX
UVV AND UPPER DIVERGENCE THROUGH THE AREA BETWEEN 00Z AND 06Z.

FROPA OCCURS AROUND 06Z FOR NORTHEASTERN ILLINOIS. AFTER SOME
LINGERING PRECIP DRIER COOLER AIRMASS MOVES IN LATER TUESDAY
MORNING.

GUIDANCE TEMPS APPEAR OK TODAY HAVING CAUGHT UP WITH THE MAXS IN THE
WARYM SECTOR.

.CHI...NONE

SOMREK

In the hours before

Special weather statement, Sep 11, 11:58 AM CDT, 1 hour 9 minutes before
ILZ003>006-008-010>014-019>023-032>033-039-INZ001>002-010>011-019-
121100-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO IL
NOON CDT/EST MON SEP 11 2000

FOR NORTH CENTRAL AND NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT FOR MOST OF NORTHERN ILLINOIS. THIS AREA OF MODERATE RISK IS
NORTH AND WEST OF A LINE FROM ANTIOCH TO LAKE ZURICH IN LAKE COUNTY
ILLINOIS...TO ST. CHARLES IN KANE COUNTY...TO OTTAWA THEN TO TONICA
IN LA SALLE COUNTY...TO BURLINGTON IOWA.

THE REMAINDER OF THE FORECAST AREA IN ILLINOIS AND NORTHWEST INDIANA
WILL SEE A SLIGHT RISK OF SEVERE THUNDERSTRORMS THIS AFTERNOON AND
TONIGHT.

A COLD FRONT STRETCHING FROM NORTHWEST WISCONSIN THROUGH SOUTHWEST
IOWA IS HELPING TO GENERATE LINES OF THUNDERSTORMS IN NORTHWEST
ILLINOIS THROUGH SOUTHEAST WISCONSIN. THIS FRONT WILL MOVE SOUTHEAST
THIS AFTERNOON THROUGH TONIGHT...FURTHER MAINTAINING A THUNDERSTORM
THREAT ACROSS NORTHERN ILLINOIS AND INTO NORTHWEST INDIANA. UPPER
LEVEL DYNAMICS WILL SWEEP OVER THE AREA TONIGHT TO FURTHER ENHANCE
THE SEVERE THREAT ALONG THIS FRONTAL BOUNDARY. THE BIGGEST SEVE<RE
THREAT WILL BE FROM STRONG DAMAGING WINDS AND LARGE HAIL.

BRUMER

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 12:34 PM CDTSevere Thunderstorm WarningLOTBoone, Winnebago26 min
Sep 11, 2:18 PM CDTSevere Thunderstorm WarningLOTOgle27 min
Sep 11, 2:32 PM CDTSevere Thunderstorm WarningLOTCook, DuPage58 min
Sep 11, 2:55 PM CDTSevere Thunderstorm WarningLOTLee, Ogle50 min
Sep 11, 4:01 PM CDTSevere Thunderstorm WarningLOTCook29 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.